MAUDE Adverse Event Report: MICROVENTION INC. SOFIA-5F EX; PERCUTANEOUS CATHETER

MICROVENTION INC. SOFIA-5F EX; PERCUTANEOUS CATHETER
Model Number ISC5115ST-MVI
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned catheter system found no damage along the surface of the device; however, ptfe liner was found occluding the lumen, which is consistent with the advancement issue described in the reported event.A segment of the occlusion was heat-tested with 500f hot air and did not melt or deform, confirming that the material is ptfe.The physical evaluation of the device could not identify the conditions or circumstances that led to the ptfe liner damage, but the damage is consistent with the device experiencing forces over specification.The headway microcatheter and guidewire used in the procedure were not returned for evaluation, so the investigation could not determine if they had caused or contributed to the reported complaint.
 
Event or Problem Description
While preparing the sofia device on the back table, the microcatheter would not advance through the sofia ex.The operator then attempted to advance just a wire, but that also would not advance.The sofia was not used and was replaced with a competitor device.Additional information from the post-evaluation report revealed that a ptfe liner was found to be occluding the lumen, which is in line with the described advancement issue in the reported event.

Brand Name
SOFIA-5F EX
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
7142478000
MDR Report Key20177479
Report Number2032493-2024-00672
Device Sequence Number8722913
Product Code DQY
UDI-Device Identifier00842429101582
UDI-Public(01)00842429101582(11)240301(17)270228(10)0000535334
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K182602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberISC5115ST-MVI
Device Lot Number0000535334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale